Alert archive / California / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 17, NWS Sacramento, CA

October 11, 2000Colusa County, California

NWS Sacramento, CA issued this severe thunderstorm warning at Oct 11, 2000, 2:35 PM PDT for Colusa County, California. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 11, 2000, 2:35 PM PDT (21:35 UTC)
Expired
Oct 11, 2000, 3:00 PM PDT
In force
25 min
Issued by
NWS Sacramento, CA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Colusa County, CA

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 342 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2000-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2000-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WUUS56 KSTO 112135
SVRSAC
CAC011-112200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
235 PM PDT WED OCT 11 2000

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUSA COUNTY IN CALIFORNIA

* VALID UNTIL 300 PM PDT

* AT 234 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 2 MILES EAST OF WILLIAMS. THE STORM WAS      
  MOVING SLOWLY TO THE SOUTH. 

* SOME LOCATIONS AFFECTED BY THIS WARNING INCLUDE...
  WILLIAMS
  ARBUCKLE

* STRONG DAMAGING WINDS IN EXCESS OF 60 MPH ARE POSSIBLE ALONG WITH  
  SMALL HAIL. 
 
REPORT SIGNIFICANT WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3895 12222 3898 12188 3924 12195 3915 12232

JHM/JJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 8:20 AM PDT, 6 hours 15 minutes earlier.

Area forecast discussion, Oct 11, 8:20 AM PDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
820 AM PDT WED OCT 11 2000

VORT MAX ROTATING INTO THE NORTHERN PART OF THE CWA THIS MORNING IS
PRODUCING SHOWERS IN THE NORTHERN SACRAMENTO VALLEY AND EAST IN THE
FOOTHILLS AND UP INTO THE MOUNTAINS. FEATURE WILL ROTATE SLOWLY
THROUGH THE CWA TODAY WITH 7H OMEGA FIELD SUGGESTING BEST AREAS TO
SEE PRECIP WILL BE ALONG THE EAST SIDES OF THE VALLEY INTO THE
FOOTHILLS AND SIERRA. THIS APPEARS TO BE THE LAST FUEL FOR THE FIRE
WITH AMS STABILIZING THIS EVENING AND DRYING OUT OVERNIGHT INTO
THURSDAY MORNING. SOME HEIGHT AND THICKNESS RECOVERY ON THURSDAY TO
BUMP HIGH TEMPS UP INTO THE 70S IN THE VALLEY WITH LESS WARMING IN
THE FOOTHILLS AND MOUNTAINS. MORE WARMING ON FRIDAY AS RIDGING
INCREASES OVER NORTHERN CALIFORNIA.

.STO...NONE.

HINTZ

N

Nearby

Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.